| Catalog Number |
9-VSD-MUSC-016 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer muscular vsd occluder was chosen form implant using a 8f amplatzer torqvue delivery system.During deployment, it was noted that the device was not taking the desired shape and the device had a bulbous deformation.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The procedure was abandoned.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported discharged.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional and visual specifications when analyzed under non-physiological conditions.Possible causes of device deformity include use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment.The correct delivery system was used and no anatomical interference, or angulation or kink in the delivery system was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.